MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL? VASCULAR; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL? VASCULAR; DILATOR, ESOPHAGEAL
Model Number M001145320
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.Patient was presented with may thurner's.The 80% stenosed target lesion was located in the mildly tortuous and non-calcified common iliac artery.After gaining popliteal access with a 9fr sheath, an amplatz wire was advanced followed by placing a non-boston scientific stent.A 14-6/5.8/75 xxl vascular was advanced for dilation.During first inflation at 5 atmospheres for 1 second, the balloon burst.The device was removed intact, and the procedure was completed with another of the same device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was identified inside the balloon which is evidence of a device leak.A balloon longitudinal tear was identified beginning approximately 33mm proximal of the tip bond and extending approximately 5mm proximally across the balloon material.The rated burst pressure for this device is 8 atmospheres as per xxl specification.A visual and tactile examination identified no kinks or damage to the shaft of the device.A visual examination identified no issues with the tip of the device.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
XXL? VASCULAR
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21850221
Report Number2124215-2025-23850
Device Sequence Number7851710
Product Code LIT
UDI-Device Identifier08714729190486
UDI-Public(01)08714729190486(17)260823(10)32285855
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K150303
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2026
Device Model NumberM001145320
Device Catalogue NumberM001145320
Device Lot Number0032285855
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer05/19/2025
Initial Report FDA Received Date04/16/2025
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown